Publication:

Aspirin-induced post-gingivectomy haemorrhage: a timely reminder (1997)

Author(s): J. M. Thomason;R. A. Seymour;P. Murphy;K. M. Brigham;P. Jones

  • : Aspirin-induced post-gingivectomy haemorrhage: a timely reminder

Abstract: A case report is described of significant aspirin-induced haemorrhage following a gingivectory procedure in an organ transplant patient. Aspirin-induced platelet impairment secondary to low-dose aspirin was implicated as the cause of the haemorrhage. Haemostasis was eventually achieved after platelet transfusion. The case illustrates the problems that can arise when carrying out gingival surgery on patients medicated with low-dose aspirin.

Notes: 0303-6979 (Print) Case Reports Journal Article

  • Short Title: Aspirin-induced post-gingivectomy haemorrhage: a timely reminder
  • Date: Feb
  • Journal: J Clin Periodontol
  • Volume: 24
  • Issue: 2
  • Pages: 136-8
  • Publication type: Article
  • Bibliographic status: Published

Keywords: Adult Aspirin/administration & dosage/*adverse effects Cyclosporine/adverse effects *Dental Care for Chronically Ill Gingival Hypertrophy/chemically induced/surgery Gingivectomy/*adverse effects Humans Immunosuppressive Agents/adverse effects Kidney Transplantation Male Oral Hemorrhage/*chemically induced/therapy Platelet Aggregation/drug effects Platelet Transfusion Postoperative Hemorrhage/*chemically induced/etiology/therapy